Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 14, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Mar 19, 2012, 1:57 AM CDT for 5 counties in Texas. It was in force for 93 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 19, 2012, 1:57 AM CDT (06:57 UTC)
- Expired
- Mar 19, 2012, 3:30 AM CDT
- In force
- 93 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Collingsworth County, TX, Donley County, TX, Gray County, TX, Hemphill County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 106 km from the middle of the area, began a volume at 06:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 19, 2:14 AM CDT | TSTM WND DMG | 3 E Mclean, TX | POWER POLES SNAPPED ALONG INTERSTATE 40. AN EMPTY SEMI TRUCK TRAVELING ALONG INTERSTATE 40 WAS FLIPPED OVER. |
| Mar 19, 2:25 AM CDT | TSTM WND GST 65 | Wellington, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 7.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4154 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
097 WUUS54 KAMA 190657 SVRAMA TXC087-129-179-211-483-190830- /O.NEW.KAMA.SV.W.0014.120319T0657Z-120319T0830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 157 AM CDT MON MAR 19 2012 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COLLINGSWORTH COUNTY IN THE PANHANDLE OF TEXAS DONLEY COUNTY IN THE PANHANDLE OF TEXAS SOUTHEASTERN GRAY COUNTY IN THE PANHANDLE OF TEXAS SOUTHEASTERN HEMPHILL COUNTY IN THE PANHANDLE OF TEXAS WHEELER COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 330 AM CDT * AT 152 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR GREENBELT LAKE...OR ABOUT 6 MILES NORTHEAST OF CLARENDON...MOVING EAST NORTHEAST AT 50 MPH. * LOCATIONS IMPACTED INCLUDE... KELLERVILLE... MCLEAN... MOBEETIE... CLARENDON... WHEELER... ALLISON... HEDLEY... TWITTY... SHAMROCK... SAMNORWOOD... WELLINGTON... DODSON... PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. && LAT...LON 3474 10089 3503 10105 3591 10000 3475 9999 TIME...MOT...LOC 0655Z 212DEG 45KT 3503 10079 $$ !MOULTON
5 follow-up statements
577 WWUS54 KAMA 190706 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 206 AM CDT MON MAR 19 2012 TXC087-129-179-211-483-190830- /O.CON.KAMA.SV.W.0014.000000T0000Z-120319T0830Z/ DONLEY TX-GRAY TX-HEMPHILL TX-WHEELER TX-COLLINGSWORTH TX- 206 AM CDT MON MAR 19 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT FOR COLLINGSWORTH...WHEELER...SOUTHEASTERN HEMPHILL...SOUTHEASTERN GRAY AND EASTERN DONLEY COUNTIES... AT 201 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 11 MILES SOUTH OF ALANREED...OR ABOUT 15 MILES NORTHEAST OF CLARENDON...MOVING NORTHEAST AT 50 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WELLINGTON...DODSON...DOZIER...SAMNORWOOD...LUTIE...SHAMROCK... MOBEETIE...NEW MOBEETIE AND BRISCOE. DESTRUCTIVE WINDS CAN BE EXPECTED. IF YOU CANNOT GET UNDERGROUND...GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3474 10070 3514 10093 3591 10000 3475 9999 TIME...MOT...LOC 0706Z 223DEG 45KT 3510 10062 $$ LG
868 WWUS54 KAMA 190718 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 218 AM CDT MON MAR 19 2012 TXC087-129-179-211-483-190830- /O.CON.KAMA.SV.W.0014.000000T0000Z-120319T0830Z/ DONLEY TX-GRAY TX-HEMPHILL TX-WHEELER TX-COLLINGSWORTH TX- 218 AM CDT MON MAR 19 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT FOR COLLINGSWORTH...WHEELER...SOUTHEASTERN HEMPHILL...SOUTHEASTERN GRAY AND NORTHEASTERN DONLEY COUNTIES... AT 214 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR QUAIL...OR ABOUT 8 MILES NORTHWEST OF WELLINGTON...MOVING NORTHEAST AT 50 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MCLEAN...LELA...KELLERVILLE...SHAMROCK...TWITTY...MOBEETIE...NEW MOBEETIE...WHEELER...BRISCOE AND ALLISON. DESTRUCTIVE WINDS CAN BE EXPECTED. IF YOU CANNOT GET UNDERGROUND...GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3476 10047 3525 10079 3591 10000 3475 9999 TIME...MOT...LOC 0718Z 218DEG 59KT 3496 10028 $$ MOULTON
009
WWUS54 KAMA 190733
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
233 AM CDT MON MAR 19 2012
TXC129-179-190743-
/O.CAN.KAMA.SV.W.0014.000000T0000Z-120319T0830Z/
DONLEY TX-GRAY TX-
233 AM CDT MON MAR 19 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRAY AND
NORTHEASTERN DONLEY COUNTIES IS CANCELLED...
AT 233 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED.
THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3476 10031 3520 10053 3546 10053 3591 10000
3475 9999
TIME...MOT...LOC 0733Z 216DEG 41KT 3508 10015
$$
TXC087-211-483-190830-
/O.CON.KAMA.SV.W.0014.000000T0000Z-120319T0830Z/
HEMPHILL TX-WHEELER TX-COLLINGSWORTH TX-
233 AM CDT MON MAR 19 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR COLLINGSWORTH...WHEELER AND SOUTHEASTERN HEMPHILL COUNTIES...
AT 231 AM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED NEAR LUTIE...OR ABOUT 12 MILES SOUTHEAST OF
SHAMROCK...MOVING NORTHEAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MOBEETIE.
DESTRUCTIVE WINDS CAN BE EXPECTED. IF YOU CANNOT GET UNDERGROUND...GO
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3476 10031 3520 10053 3546 10053 3591 10000
3475 9999
TIME...MOT...LOC 0733Z 216DEG 41KT 3508 10015
$$
MOULTON563
WWUS54 KAMA 190749
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
249 AM CDT MON MAR 19 2012
TXC087-211-483-190830-
/O.CON.KAMA.SV.W.0014.000000T0000Z-120319T0830Z/
HEMPHILL TX-WHEELER TX-COLLINGSWORTH TX-
249 AM CDT MON MAR 19 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR EASTERN COLLINGSWORTH...WHEELER AND SOUTHEASTERN HEMPHILL
COUNTIES...
AT 244 AM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED 14 MILES EAST OF SHAMROCK...MOVING NORTHEAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
DESTRUCTIVE WINDS CAN BE EXPECTED. IF YOU CANNOT GET UNDERGROUND...GO
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3476 10021 3508 10039 3548 10049 3591 10000
3475 9999
TIME...MOT...LOC 0749Z 208DEG 51KT 3530 9996
$$
MOULTON468
WWUS54 KAMA 190800
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
300 AM CDT MON MAR 19 2012
TXC087-211-483-190830-
/O.CON.KAMA.SV.W.0014.000000T0000Z-120319T0830Z/
HEMPHILL TX-WHEELER TX-COLLINGSWORTH TX-
300 AM CDT MON MAR 19 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR NORTHEASTERN COLLINGSWORTH...EASTERN WHEELER AND SOUTHEASTERN
HEMPHILL COUNTIES...
AT 257 AM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED 18 MILES SOUTHEAST OF ALLISON...OR ABOUT 24 MILES
NORTHEAST OF SHAMROCK...MOVING NORTHEAST AT 60 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
DESTRUCTIVE WINDS CAN BE EXPECTED. IF YOU CANNOT GET UNDERGROUND...GO
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3508 10025 3526 10030 3559 10035 3591 10000
3507 9999
TIME...MOT...LOC 0800Z 208DEG 51KT 3544 9987
$$
MOULTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 12:14 AM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Mar 19, 12:14 AM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1214 AM CDT MON MAR 19 2012
.AVIATION...
FOR THE 06Z TAFS...ALL TSTM ACTIVITY WILL BE E OF ALL TERMINALS BY
THE TIME 06Z TAFS GO IN TO EFFECT. PACIFIC COLD FRONT WILL MOVE THRU
THE AREA OVERNIGHT TONIGHT...WITH DRY WEATHER AND LESS WIND SLATED
FOR MONDAY. GENERALLY VFR CONDITIONS NEXT 24 HOURS.
&&
.PREV DISCUSSION... /ISSUED 1018 PM CDT SUN MAR 18 2012/
UPDATE...
HAVE REMOVED ALL OF ERN ZONES FROM TOR WATCH 80 AS IT HAS SINCE
EXPIRED. ONLY A FEW HAIL REPORTS OCCURRED IN OUR PART OF THE WATCH.
AS HAS BEEN FEARED LAST FEW DAYS...STORMS INDEED STRUGGLED BADLY IN
OUR AREA THIS AFTERNOON AND EVENING AGAIN DUE IN PART TO EXTENSIVE
HIGH CLOUDINESS LIMITING DAYTIME HEATING...SOME CAPPING STILL PRESENT
LATE THIS AFTERNOON AND EVENING...TEMPS SEVERAL DEGREES COOLER IN ERN
ZONES COMPARED TO LAST FEW DAYS... AND MAIN SOURCE OF LIFT LAGGING
WELL BEHIND DRYLINE SURGE THIS AFTERNOON. LEFT REST OF THE PCKG
INTACT AT THIS TIME PENDING ARRIVAL OF PACIFIC COLD FRONT AND
APPROACHING UPPER LEVEL LOW PRESSURE SYSTEM.
ANDRADE
PREV DISCUSSION... /ISSUED 815 PM CDT SUN MAR 18 2012/
UPDATE...
UPDATED PUBLIC AND FIRE WEATHER PRODUCTS TO REMOVE ALL WIND AND FIRE
WEATHER HEADLINES FOR FIRST PERIOD.
ANDRADE
PREV DISCUSSION... /ISSUED 727 PM CDT SUN MAR 18 2012/
UPDATE...
DID A QUICK GRID AND PUBLIC PRODUCT UPDATE TO BEGIN CLEARING TORNADO
WATCH 80. ONCE AGAIN STORMS HAVE STRUGGLED BADLY IN OUR AREA AND PEAK
HEATING IS DONE. ALSO DRYLINE IS MOVG BACK WWD. TORNADO THREAT LOOKS
TO BE OVER FOR AT LEAST WRN STACK OF THE WATCH AND HAVE ALREADY
CLEARED THOSE COUNTIES FROM THE WATCH.
ANDRADE
PREV DISCUSSION... /ISSUED 606 PM CDT SUN MAR 18 2012/
AVIATION...
DRYLINE LOCATED FROM BETWEEN KLBL AND KEHA TO JUST WEST OF KCES WILL
BEGIN MOVING BACK TO THE WEST THIS EVENING AND OVERNIGHT TONIGHT INTO
THE WESTERN PANHANDLES BETWEEN THE DALHART TAF SITE...AND THE GUYMON
AND AMARILLO TAF SITES. VFR CONDITIONS CAN BE EXPECTED WITH THE
POSSIBILITY FOR CONVECTION JUST EAST OF AMARILLO AND GUYMON TAF
SITES. WILL INCLUDE A MENTION FOR CB IN REMARKS AT BOTH SITES BETWEEN
01Z AND 08Z TO 12Z MONDAY. SOUTH AND SOUTHWESTERLY WINDS 25 TO 35
KNOTS THROUGH 01Z MONDAY WILL DIMINISH TO 15 TO 25 KNOTS...AND THEN
TO NEAR 15 KNOTS BY 08Z MONDAY...AND THEN INCREASING AGAIN TO 25 TO
35 KNOTS AFTER 14Z MONDAY.
SCHNEIDER
PREV DISCUSSION... /ISSUED 438 PM CDT SUN MAR 18 2012/
DISCUSSION...
COMPLEX FORECAST SHAPING UP FOR THE SOUTHERN PLAINS OVER THE NEXT
SEVERAL DAYS DUE TO THE EVOLUTION OF AN UPPER-LEVEL TROUGH CURRENTLY
SITUATED OVER THE GREAT BASIN. THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS THE CENTRAL AND EASTERN TEXAS PANHANDLES THIS AFTERNOON
AND EVENING DUE TO SBCAPES OF 2500-3000 J/KG WHERE SURFACE DEW
POINTS ARE IN THE 50S TO THE LOWER 60S. STRONG DEEP LAYER SHEER
WILL SUPPORT SUPERCELL STORMS AND WITH LOW LCLS AND INCREASING
SHEER VALUES...AN ISOLATED TORNADO IS POSSIBLE. WEST OF THE
DRYLINE...STRONG SOUTHWEST WINDS AND DEWPOINTS IN THE MID 20S TO THE
LOWER 30S CONTINUE TO SUPPORT RED FLAG CONDITIONS WHERE BLOWING DUST
CAN STILL REDUCE VISIBILITIES IN AREAS. HOWEVER LATER THIS EVENING...
THE DRYLINE WILL RETREAT BACK TO THE WEST WHILE LARGE SCALE LIFT
INCREASES IN ADVANCE OF THE UPPER TROUGH. THUS EXPECT STORMS TO
DEVELOP FURTHER WEST TONIGHT HOWEVER THE SEVERE THREAT WILL BE
MARGINAL AS CONVECTIVE INHIBITION INCREASES. A WEAK PACIFIC FRONT
WILL ALSO PUSH INTO THE AREA TONIGHT WHICH WILL PROVIDE ADDITIONAL
LIFT FOR STORMS.
THE UPPER TROUGH WILL DEEPEN AS IT SLIDES ACROSS SOUTHERN NEW
MEXICO/ARIZONA MONDAY BEFORE IT CLOSES OFF INTO AN UPPER LOW OVER
WEST TEXAS TUESDAY MORNING. HAVE HELD ONTO A SLIGHT CHANCE OF
THUNDERSTORMS MONDAY MORNING AND AFTERNOON TO ACCOUNT FOR SOME WRAP
AROUND MOISTURE. SHOULD SEE A LULL IN STORMS MONDAY EVENING THROUGH
TUESDAY AS THE DRYLINE MIXES INTO OKLAHOMA. LOW-LEVEL MOISTURE WILL
INCREASE TUESDAY EVENING ESPECIALLY ACROSS THE EASTERN PANHANDLES
WHILE AN UPPER-LEVEL DISTURBANCE GETS KICKED OUT AHEAD OF THE UPPER
LOW. FORECAST SOUNDINGS AND MODEL GUIDANCE SUGGEST INSTABILITY WILL
BE PRETTY WEAK SO HAVE INCLUDED A SLIGHT CHANCE OF SHOWERS ACROSS
THE EASTERN ZONES.
MODEL GUIDANCE CONTINUES TO SUGGEST THIS UPPER LOW MEANDERING IN
TEXAS WEDNESDAY AND THURSDAY BEFORE IT LIFTS INTO THE CENTRAL
PLAINS BY THE END OF THE WEEK. MODELS CONTINUE TO SHOW SOME WRAP
AROUND QPF ACROSS MUCH OF THE AREA THROUGH THIS PERIOD. HAVE GONE
AND INSERTED SHOWERS FOR THE AREA WED-THURS. INCREASED CLOUD COVER
AND NORTHERLY WINDS WILL HELP TO HOLD TEMPS DOWN TO NEAR MORE
SEASONABLE NORMALS FOR MUCH OF THE WEEK.
HAVE NOT MADE TOO MANY CHANGES TO THE EXTENDED FORECAST GIVEN THE
COMPLEXITY OF THE FORECAST IN THE SHORT TERM. WEAK SHORTWAVE
RIDGING WILL RESULT IN A DRY FORECAST WITH WARMING TEMPS INTO THE
WEEKEND.
CLK
FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS THE WESTERN
AND CENTRAL TEXAS AND OKLAHOMA PANHANDLES THROUGH THIS EVENING DUE
TO THE COMBINATION OF STRONG SOUTHWEST WINDS OF 25 TO 35 MPH WITH
GUSTS TO 45 MPH AND RELATIVE HUMIDITIES BETWEEN 10 TO 15 PERCENT.
A SURFACE LEE-SIDE TROUGH WILL DEEPEN ACROSS THE HIGH PLAINS MONDAY
WHICH WILL LEAD TO A TIGHTENING SURFACE PRESSURE GRADIENT ACROSS
THE PANHANDLES. THE GRADIENT WILL BE THE TIGHTEST ACROSS THE WESTERN
OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE. ALTHOUGH
RELATIVE HUMIDITIES WILL BE MARGINAL /AROUND 15 PERCENT/ HAVE
DECIDED TO ISSUE A FIRE WEATHER WATCH FOR THIS AREA MONDAY
AFTERNOON THROUGH MONDAY EVENING. ELEVATED OR CRITICAL FIRE WEATHER
CONDITIONS ARE NOT ANTICIPATED THROUGH THE REMAINDER OF THE FORECAST
PERIOD AS COMBINED WINDS AND RELATIVE HUMIDITIES ARE NOT EXPECTED TO
MEET CRITERIA.
CLK
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM NOON CDT TODAY THROUGH THIS EVENING FOR
THE FOLLOWING ZONES: DALLAM...HARTLEY.
OK...FIRE WEATHER WATCH FROM NOON CDT TODAY THROUGH THIS EVENING FOR
THE FOLLOWING ZONES: CIMARRON.
&&Hazardous weather outlook, Mar 18, 10:24 PM CDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1024 PM CDT SUN MAR 18 2012 OKZ001>003-TXZ001>020-191100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 1024 PM CDT SUN MAR 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF THE OKLAHOMA AND TEXAS PANHANDLES TONIGHT. A FEW STORMS THAT FORM WILL HAVE THE POTENTIAL TO BECOME SEVERE ACROSS CENTRAL AND EASTERN SECTIONS OF THE PANHANDLES... WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. IN ADDITION...CAUTION IS ADVISED ON AREA LAKES TONIGHT DUE TO SOUTH TO SOUTHWEST WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE EASTERN TEXAS AND OKLAHOMA PANHANDLES MONDAY MORNING AND AFTERNOON. AT THIS TIME...IT APPEARS THAT THESE STORMS WILL STAY BELOW SEVERE LEVELS. CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON MONDAY ACROSS THE WESTERN OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES. A FIRE WEATHER WATCH IS IN EFFECT FOR THIS AREA FOR MONDAY AFTERNOON THROUGH MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE CENTRAL AND EASTERN SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION TONIGHT. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS MONDAY.
In the hours before
Local storm report, Mar 18, 9:09 PM CDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
909 PM CDT SUN MAR 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM HAIL 8 SSE CLARENDON 34.83N 100.84W
03/18/2012 E0.88 INCH DONLEY TX PUBLIC
&&
EVENT NUMBER AMA1200167
SMBLocal storm report, Mar 18, 9:40 PM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
940 PM CDT SUN MAR 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 PM HAIL 7 E CLARENDON 34.94N 100.77W
03/18/2012 E1.00 INCH DONLEY TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1200168
SMBSpecial weather statement, Mar 18, 9:55 PM CDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 955 PM CDT SUN MAR 18 2012 TXZ010-015-190400- HEMPHILL TX-WHEELER TX- 955 PM CDT SUN MAR 18 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1100 PM CDT FOR WHEELER AND HEMPHILL COUNTIES. AT 953 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 2 MILES EAST OF KELLERVILLE...OR ABOUT 16 MILES NORTHWEST OF SHAMROCK...MOVING NORTHEAST AT 50 MPH. THIS STORM HAS A HISTORY OF PRODUCING SMALL HAIL AND STRONG WINDS. MOULTON
Special weather statement, Mar 18, 11:11 PM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1111 PM CDT SUN MAR 18 2012 TXZ012-013-017-018-190445- POTTER TX-RANDALL TX-CARSON TX-ARMSTRONG TX- 1111 PM CDT SUN MAR 18 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1145 PM CDT FOR ARMSTRONG... CARSON...RANDALL AND POTTER COUNTIES. AT 1108 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES EAST OF CANYON TO 26 MILES SOUTHWEST OF WAYSIDE...OR ALONG A LINE EXTENDING FROM 4 MILES EAST OF CANYON TO 26 MILES SOUTH OF CANYON...MOVING EAST NORTHEAST AT 45 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. MOULTON
Local storm report, Mar 19, 12:23 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1223 AM CDT MON MAR 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HAIL 5 W BORGER 35.66N 101.49W
03/19/2012 E0.88 INCH HUTCHINSON TX EMERGENCY MNGR
&&
EVENT NUMBER AMA1200169
LGLocal storm report, Mar 19, 1:25 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
125 AM CDT MON MAR 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM HAIL 8 SE WELLINGTON 34.77N 100.11W
03/18/2012 E1.00 INCH COLLINGSWORTH TX PUBLIC
HAIL COVERING THE GROUND
0908 PM HAIL 8 SSE CLARENDON 34.83N 100.84W
03/18/2012 E0.88 INCH DONLEY TX PUBLIC
0939 PM HAIL 7 E CLARENDON 34.94N 100.77W
03/18/2012 E1.00 INCH DONLEY TX TRAINED SPOTTER
1200 AM HAIL 5 W BORGER 35.66N 101.49W
03/19/2012 E0.88 INCH HUTCHINSON TX EMERGENCY MNGR
&&
EVENT NUMBER AMA1200166 AMA1200167 AMA1200168 AMA1200169
EAThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 9:01 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray | 44 min |
| Mar 18, 9:41 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray | 5 min |
| Mar 18, 11:51 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson | 39 min |
| Mar 19, 4:16 AM CDT | Red Flag Warning | AMA | Dallam, Hartley | 16 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.